Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 102, NWS North Platte, NE

June 1, 2018Brown County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 6:39 PM CDT for Brown County, Rock County, Nebraska. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2018, 6:39 PM CDT (23:39 UTC)
Expired
Jun 1, 2018, 7:16 PM CDT
In force
37 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Brown County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:57 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2018-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
998 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WUUS53 KLBF 012339
SVRLBF
NEC017-149-020030-
/O.NEW.KLBF.SV.W.0102.180601T2339Z-180602T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
639 PM CDT FRI JUN 1 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  West central Rock County in north central Nebraska...
  East central Brown County in north central Nebraska...

* Until 730 PM CDT.

* At 638 PM CDT, a severe thunderstorm was located 9 miles southwest
  of Ainsworth, moving east at 35 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ainsworth and Long Pine. 

This includes the following highways...
 Highway 183 between mile markers 194 and 197.
 Highway 20 between mile markers 238 and 253.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm. Do not drive your 
vehicle through flooded roadways.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4237 10001 4253 10007 4262 9966 4242 9962
TIME...MOT...LOC 2338Z 256DEG 30KT 4244 9995 

HAIL...1.25IN
WIND...60MPH
 
$$

Snively
2 follow-up statements
319 
WWUS53 KLBF 020007
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
707 PM CDT FRI JUN 1 2018

NEC017-149-020030-
/O.CON.KLBF.SV.W.0102.000000T0000Z-180602T0030Z/
Rock NE-Brown NE-
707 PM CDT FRI JUN 1 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL ROCK AND EAST CENTRAL BROWN COUNTIES...

At 707 PM CDT, a severe thunderstorm was located about 5 miles south 
of Long Pine, or 11 miles southeast of Ainsworth, moving northeast 
at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Long Pine.

This includes the following highways...
 Highway 183 between mile markers 194 and 197.
 Highway 20 between mile markers 244 and 253.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

LAT...LON 4240 9979 4258 9984 4262 9966 4242 9962
TIME...MOT...LOC 0007Z 239DEG 38KT 4245 9967 

HAIL...1.00IN
WIND...60MPH
 
$$

Snively
979 
WWUS53 KLBF 020016
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
716 PM CDT FRI JUN 1 2018

NEC017-149-020025-
/O.CAN.KLBF.SV.W.0102.000000T0000Z-180602T0030Z/
Rock NE-Brown NE-
716 PM CDT FRI JUN 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL ROCK AND EAST
CENTRAL BROWN COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.

Remember, a Severe Thunderstorm Warning remains in effect for 
eastern Rock County until 745 PM CDT.

LAT...LON 4240 9979 4258 9984 4262 9966 4242 9962
TIME...MOT...LOC 0014Z 256DEG 30KT 4247 9958 

$$

Snively

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:30 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 1, 6:30 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
630 PM CDT Fri Jun 1 2018

.SHORT TERM...(This evening through Saturday)
Issued at 145 PM CDT Fri Jun 1 2018

Tonight and Saturday.

This evening's severe weather threat remains the primary forecast
focus.  Extreme wind, large hail and a few tornadoes are possible
generally along and east of Highway 83 line from North Platte to
Valentine, though the greatest risk of severe weather is forecast
across north central Nebraska.

The amplified upper ridge centered over the Central CONUS will break
down to the east this afternoon and evening as a significant trough
advances across the Northern Rockies.  At the surface a cold front
was analyzed over the western Panhandle north to a deepening
surface low centered near the Black Hills.  Southeasterly winds have
transported juicy dew points well into the upper 60s across much of
the forecast area.  The 18z observation from KLBF showed a TD of
73F.  With highs in the mid 80s, convective energy is already
exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some
areas. Strong diabatic heating will erode the remaining CIN with
initial convective storms expected shortly after 20z this afternoon
across northern Nebraska. Supercells are expected early in the
evolution which may include tornadic supercells that interact with
any lingering boundary.  At this point, the warm front appears
largely north of the area, but hand analysis indicates several weak
wind shift/boundaries which will need to be watched.  Given the
strongly unstable atmosphere, large hail is expected, some of which
may be as large as baseballs. The storms will quickly congeal and
build south as a low level jet strengthens.  The complex will
transition to an extreme wind threat capable of hurricane force
winds.

The speed of the complex will largely limit the flood potential, but
PWATS are running 90Th percentile for climatological records, so
locally heavy rain would be possible if training were to occur.  The
most likely location of training would be on the southern end of the
line with the interaction of the LLJ. Because several models are
showing some up growth to the south, we expanded out POP coverage
to include Lincoln county, but at that on 30% chance.

Cooler and quite breezy conditions are expected Saturday behind the
cold front.  Could see some gusts from the northwest nearing 30 mph
at times. Otherwise much drier air moving in with dew points falling
into the mid 30s and 40s. Highs in the mid to upper 70s are expected
under sunny skies.

.LONG TERM...(Saturday night through Friday)
Issued at 145 PM CDT Fri Jun 1 2018

Abbreviated due to expected severe weather threat.  Upper level
ridging will expand across the plains next week.  Dry and warm
conditions will prevail, though sufficient instability in the
troposphere will provide for at least an isolated risk of
thunderstorms when disturbances rotate through.  Sunday night
through Monday appears to bring a disturbance to our south with the
next Tuesday afternoon/evening and Wednesday into Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 624 PM CDT Fri Jun 1 2018

Visual Flight Rules outside convective complex across north
central Nebraska in advance of the dryline. Short term model
solutions close where ongoing convection east of a line from
Springview, Atkinsons, Anselmo and Callaway will be the focus
and should move east possibly by 8 pm CDT. Moisture is limited
further west where dewpoints are now in the 30s. Questionable how
much additional convection may develop in the west once the
convection moves out of Central Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Jacobs
LONG TERM...Jacobs
AVIATION...Keck
Hazardous weather outlook, Jun 1, 6:16 PM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
616 PM CDT Fri Jun 1 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-022330-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
616 PM CDT Fri Jun 1 2018 /516 PM MDT Fri Jun 1 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Severe thunderstorms are expected through 10 pm CDT for north
central Nebraska east of a line from Johnstown to Callaway. The hazards
include large hail in excess of 2 inches and damaging winds to 75
mph or higher with tornadoes possible.

Additional strong thunderstorm development is possible further west
to Highway 83 from Valentine to Maywood, where the severe threat
cannot be ruled out at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Beyond tonight the severe threat is low through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested across north central Nebraska.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Keck

In the hours before

Local storm report, Jun 1, 5:48 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
548 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             8 NNW AINSWORTH         42.66N 99.92W
06/01/2018  E1.25 INCH       BROWN              NE   PUBLIC

&&

THORNE
Local storm report, Jun 1, 5:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             1 E AINSWORTH           42.55N 99.84W
06/01/2018  E2.50 INCH       BROWN              NE   STORM CHASER

            REPORT VIA SOCIAL MEDIA WITH PICTURE INCLUDED.

&&

THORNE
Local storm report, Jun 1, 6:05 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
605 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             12 NW AINSWORTH         42.67N 100.02W
06/01/2018  E1.50 INCH       BROWN              NE   LAW ENFORCEMENT

&&

THORNE
Local storm report, Jun 1, 6:19 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
619 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             LONG PINE               42.53N 99.70W
06/01/2018  E1.00 INCH       BROWN              NE   TRAINED SPOTTER

&&

THORNE
Local storm report, Jun 1, 6:33 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             1 SE ANSELMO            41.61N 99.85W
06/01/2018  E1.00 INCH       CUSTER             NE   PUBLIC

&&

THORNE
Local storm report, Jun 1, 6:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
634 PM CDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             AINSWORTH               42.55N 99.86W
06/01/2018  E1.50 INCH       BROWN              NE   PUBLIC

&&

THORNE

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:42 PM CDTSevere Thunderstorm WarningLBFCherry, Keya Paha36 min
Jun 1, 4:37 PM CDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha68 min
Jun 1, 5:26 PM CDTSpecial Weather StatementLBFKeya Paha49 min
Jun 1, 5:35 PM CDTSevere Thunderstorm WarningLBFBrown, Keya Paha, Rock40 min
Jun 1, 6:07 PM CDTSevere Thunderstorm WarningLBFBoyd, Brown, Holt, Keya Paha, Rock53 min
Jun 1, 6:30 PM CDTSevere Thunderstorm WarningLBFBlaine, Custer, Loup19 min
Jun 1, 6:43 PM CDTSpecial Weather StatementLBFLoup17 min
Jun 1, 6:51 PM CDTSpecial Weather StatementLBFSheridan39 min
Jun 1, 6:53 PM CDTSevere Thunderstorm WarningLBFBoyd, Garfield, Holt, Keya Paha, Loup, Rock52 min
Jun 1, 6:59 PM CDTSpecial Weather StatementLBFLoup46 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.